Log in
British Heart Foundation
8,111 members5,010 posts

Strange head discomfort feelings post medication

Anybody feels vertigo/dizziness/lightheadedness/unknown head discomfort who takes ramipril(ace inhibitor) ,nebivolol(betablocker),imdur (Nitrates/isosorbide),Vastarel(Trimetazidine) , Ranexa(ranolazine) ,Galvus (Vildagliptin )

These medications is for my heart blocks,blood pressure and diabetes

For me this strange feelings stays for couple of hours then normalises for rest of the day .. I have escalated to GP now preparing to escalate to cardiologist . Let me know what is the feedback from you guys

17 Replies
oldestnewest

Get a blood test as Ramipril affects potassium levels. I got a call from Dr surgery after a blood test following two weeks on it. Told to stop it immediately which I was going to do as was feeling tough . Tired and depressed with no energy. Levels were very high . Drug side effects .

2 likes
Reply

I also think ramipril potential cause for head discomfort and it is in my list to be discussed with cardiologist .GP does not want to drop this medicine

Reply

Has your BP been checked recently. I needed a change of an anti-anginal as combined with mononitrate and BP medication I was getting occasional spells of dizziness and nausea that were thought to be hypotension.

1 like
Reply

I check morning n evening when back home that time BP is OK . I do not have angina but still doctor prescribed too many pills as angiogram is bad .

Reply

Yes I have been on beta blocker Bisoprolol quite a bit, I realised quite recently that if I drank less tea/ caffeine any dizziness was less noticeable and less of a problem. We do drink a lot of caffeine here in the UK. Best wishes and jope it is sorted soon.

1 like
Reply

yes i also noted this . Based on feedback in this forum today i did not take ramiprim,nebivolol(beta blocker) head discomfort has gone totally

1 like
Reply

thanks for sharing your valuable experience

Reply

Have just got gp to change my ramipril and he's prescribed losartan instead Had very tickly cough runny nose and phlegm Started itching last weekend also I was on ramipril for about 3 months Hope the new meds are as good at keeping BP down though as been higher than normal today

1 like
Reply

Hopefully mine will also be With no tickly cough or itch

2 likes
Reply

I used to take valsartan earlier which is ARB ,wondering why cardiologist switched to ramipril . Next week is my appointment . shall update my findings here

Reply

Excellent.

1 like
Reply

I onli get heart vertigo wen my heart is bad. Wen my heart isn’t so bad I don’t get it after taking meds.

1 like
Reply

this is interesting point . how do you define heart vertigo ? is there any easy method to differentiate ?

Reply

I get strange feelings in my head and feel dizziness. I wouldn’t know how to tell the difference as I’m not a doctor.

Reply

Did doctor conduct any test for you ? Stress ecg was done 15 months back when I reported a massive vertigo after my brain MRI was ok .Currently my observation is only morning time when I take specific combinations of medications .Yesterday I skipped ramipril 2.5mg and nebivolol beta blocker 5mg but took rest I was OK. When reported to Gp ,she advised not to change anything till cardiologist appointments .So I took half dose and I was OK too. I shall watch out today also

Reply

Hi people, I like you guys have suffered all these simptons on and off over last four/five years.

As much as I agree with you that a lot of it is to do with our meds. I would still advice that you don't make your own diagnosis, then cut meds by half or completely without medical assistance.

Sometimes the mind plays tricks.

Your mind could convince its self so much that your meds would be better taken like this or that. That you may find in the short term it feels lije its working.

Changing medicine patterns or proscribed amounts needs to be monitored by you your self and the medical field.

99.9% of the time, we are probably right, we know our own bodies and how they possibly react to certain things. Especially after getting our diagnosis of cardiac issues.

However, sometimes things aren't always as black and white as that, therefore we can sometimes get it wrong.

Coming off of certain meds is just as important to be monitored as going on new ones.

It is know good landing up in A&E due to us just desiding we know best, lets cut out the medical professionals. What do they know anyway?

Lets face it, they may nit get it right every time. But on balance, they are much more equipped for the most part than us.

I just say, keep your Gp and cardiologist team in the loop. If you're not happy with your Gp, then change them. But don't go it alone on prescribing your own meds without being monitored, you may come to regret it.

One last thing.

Sometimes over the years, I to have put the latest virtigo, headaches and dizziness down to the meds and I have been wrong. There have been other underline issues such as Bp, Iron deficiency, VD, Thyroid etc. So you should monitor and talk to your doctor or pharmacist.

Anyway, have a good weekend to you all. Jo xx💜xx

1 like
Reply

I believe all of us are attached to a primary physician and gathering our patient peering experiences for a final action plan later

1 like
Reply

You may also like...